Total loss of feeling down right side

Hi all, For the last year or so i have been experiencing extreme pins and needles to the point were i loose all feeling and need to sit down because i cant feel the floor to put my foot down, this occours from the sole of my foot up to the side of my face it travels all up the side and the front of my leg and up my side from my hip i have had various tests and now i have to go for an ultrasound scan on the carotid arterys to check for blockages, Since my last consultation it was suggested it could be a migrainal aura but have not experienced any extreme headaches this just comes on with no notice and normally lasts between 1 min to maybe 5 mins, i assumed it may be either a reaction to certain meds but the reumatoligist thinks this is totally unrelated, It is quite scvary when it happens but is difficult to explain to people.

Has anyone experienced anything similar

Cheers

7 Replies

oldestnewest
  • That must be quite unsettling for you. I would go back to your GP. Sounds as though you have something nerve related and might need to be referred to see neurology.

  • Yes i have been referred to Neurology and the consultant suggests it may be Migrainal aura but hesitant to prescribe medication that could conflict with MTX i have to attend an ultrasound scan on Monday on the carotid arterys in my neck to check blood flow to the brain so will see what that brings

    Cheers

  • My husband had a migrane that presented like he'd had a stroke 3 years ago. He was 39. He'd never had a migrane before. Was the scariest phone call I think I've ever had from the hospital. No idea migranes could do that to a person! Hope it goes ok for you.

  • No i had no idea either, to be honest am not even sure what a migrain would feel like i have always put it down to a normal headache which i dont suffer that many from anyway, Ironically shortly after posting the last time i had another episode which lasted over 5 mins totally disabled me down the right side but now feel ok again.

    Thanks for your reply's always helps to share.

    Cheers.

  • Gosh, that sounds really awful for you. I hope you find out what's causing it.

    Three months after starting on Methotrexate I started getting a fuzzy pins and needles left hand and arm when I woke up in the mornings. At first I thought it was because I was lying on that arm, but it started happening when lying on my back. The Rheumatologist said it wasn't a side effect of the drugs I was taking.

    More recently, the other arm started and the fuzzy feeling lingered in my hands, especially the little and ring fingers, so I had it much of the day. I've had similar feelings with migraine in the past, but this was happening every day with no headaches. I felt like I didn't have a strong hand grip.

    I did some googling and found that vitamin B12 deficiency can cause symptoms like this. Many members in this forum seem to take a B12 supplement, so I gave it a go. It's helped enormously, I can now sleep on either side at night. I still have some fuzziness in my hands, but it's much improved.

    Just thought I'd mention this, in case it helps you too.

  • Hi Fiona thanks for the reply, I have had the same response from my reumatologist so she refered me to Neurology who then arranged for a ultrasound scan on the carotid arterys in my neck to check for blockages im just a little confused as i dont suffer from migrain headaches but since reading up you dont necassarily have to experience migrain to have these episodes and to be honest id always assumed it was down to RA so am just trying to stay open minded in the hope that they get to the bottom of whatever is causing this so hopefully today the scan may tell me more.

    Cheers

  • Dotty55

    I suffer with severe migraine I have done since I was nine years old in 1988 I got rushed into hospital they thought it was a stroke after two lumber punctures where the couldn't get any fluid out not nice at all very painful I was in the hospital for a week couldn't even stand the smell of the food at times I get flashing lights going across the wall I ant stand loud noises I wouldn't wish them on my worst enemy the doctor gave me beta blockers and immigran now they have given me a cheaper generic one and I have woke up with migraines for the last seven days when I was on the immigran I could at least function now they are lasting days I don't want to have to stay in bed for four or five days again I lost a job because of the severe migraines I know the surgery so have to save money but it is at our health sorry for the moan

    Dotty55

You may also like...